Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jan 18, 2022, 1:13 AM MST for 5 counties in New Mexico. It took effect at Jan 18, 2022, 11:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2022, 1:13 AM MST (08:13 UTC)
- In effect from
- Jan 18, 2022, 11:00 AM MST
- Expired
- Jan 18, 2022, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties Guadalupe County, NM, Lincoln County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 136 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3737 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
019 WWUS75 KABQ 180813 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 113 AM MST Tue Jan 18 2022 NMZ223-233-239-181800- /O.NEW.KABQ.WI.Y.0006.220118T1800Z-220119T0000Z/ Central Highlands-Guadalupe County-Eastern Lincoln County- 113 AM MST Tue Jan 18 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Central Highlands, Eastern Lincoln County and Guadalupe County. * WHEN...From 11 AM this morning to 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds and patchy blowing dust on area roadways, including U.S. Highways 54, 285 and Interstate 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 24
2 follow-up statements
587 WWUS75 KABQ 181734 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1034 AM MST Tue Jan 18 2022 NMZ223-233-239-190000- /O.CON.KABQ.WI.Y.0006.220118T1800Z-220119T0000Z/ Central Highlands-Guadalupe County-Eastern Lincoln County- 1034 AM MST Tue Jan 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central Highlands, Eastern Lincoln County and Guadalupe County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds and patchy blowing dust on area roadways, including U.S. Highways 54, 285 and Interstate 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 15
171 WWUS75 KABQ 190000 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 500 PM MST Tue Jan 18 2022 NMZ223-233-239-190100- /O.EXP.KABQ.WI.Y.0006.000000T0000Z-220119T0000Z/ Central Highlands-Guadalupe County-Eastern Lincoln County- 500 PM MST Tue Jan 18 2022 ...WIND ADVISORY HAS EXPIRED... Winds will continue to decrease through the evening, therefore the Wind Advisory will be allowed to expire. $$ 34
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 17, 10:22 PM MST, 2 hours 51 minutes earlier.
Area forecast discussion, Jan 17, 10:22 PM MST, 2 hours 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1022 PM MST Mon Jan 17 2022 .AVIATION... 06Z TAF CYCLE High clouds will continue to clear out from southwest to northeast tonight, with clear skies prevailing for several hours thereafter. Gusty mt top level winds will remain possible from the Sandia Mts southward to the Sacramento Mts, as well as around KCQC, with gusts near 30kt possible overnight. Another shortwave trough will approach on Tuesday, increasing cloud cover from west to east in the afternoon. Meanwhile, daytime heating across the east will allow some of the mid level momentum to mix down to the surface. Expect west-northwest winds with gusts between 30 to 42kt from KCQC southeastward to KCVS and KROW between 18Z and 00Z. Cigs will lower through the evening across the west, and brief MVFR cigs will be possible around KGUP late Tuesday night. A few rain and high elevation snow showers will also be possible across west central NM after 00Z Wed. 34 && .PREV DISCUSSION...244 PM MST Mon Jan 17 2022... .SYNOPSIS... Several weak storm systems remain on track to move through the northern two-thirds of the state this week. The first system is forecast to bring a few showers mainly to western areas Tuesday afternoon and Tuesday night. A trailing system will combine with a cold front moving in from the northeast to bring slightly better chances for rain and snow to central and western NM Wednesday and Wednesday night eastern areas getting into the mix Thursday. Yet another relatively weak storm brings the potential for mainly light snow to much of the region Friday night and Saturday. && .DISCUSSION... .SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)... A wide band of thick cirrus will slide across NM tonight as a weak shortwave upper level trough ejects northeast from AZ. Increasing west-southwest flow aloft will allow a lee-side low to deepen over east-central NM tonight. Sfc winds will remain elevated tonight and min temps will trend much warmer across the east. Temps will also be warmer across the west as clouds limit radiational cooling for half the night. Meanwhile, a broad upper level wave moving into SoCal today will spread deeper moisture into the southwest CONUS on Tuesday. Strong moisture advection ahead of this wave will force PW values near +2 stdev into western NM. 12Z/18Z model guidance is trending slightly wetter along and west of the Cont Dvd by Tuesday night, particularly southwest NM where rain/snow showers may produce rainfall amounts up to 0.15" in the higher terrain. This activity may have just enough support aloft to drift into central NM and the RGV before sunrise Wednesday. The main story however will be eastern NM where sfc winds continue increasing Tuesday afternoon. The strongest sfc pressure gradient will coincide with a 700mb wind max near 35 kt from Clines Corners southeast to Ft Sumner and Clovis. Wind Advisory speeds may occur for an hour or two however the coverage and duration does not warrant an issuance at this time. The broad upper wave moving across NM Tuesday night will attempt to deepen quickly over northeast NM before exiting into west TX on Wednesday morning. LONG TERM...(WEDNESDAY THROUGH SUNDAY)... Numerical weather prediction models continue to bring in another weak upper-level trough Wednesday. This trough is forecast to have a backdoor cold front to act upon with surface convergence and weak isentropic upglide to help generate areas of light rain and snow to much of the forecast area Wednesday afternoon through Wednesday night. With a high amplitude ridge on track to pump up just off the PACNW coast Thursday night and Friday, the flow aloft over the Western U.S. becomes nearly due northerly. This highly amplified flow results in the development of a closed low over northern AZ Friday night. Meanwhile at the surface, a backdoor front moves in from the northeast resulting in widespread light to moderate snow over much of northern and central NM late Friday night into Saturday. A good deal of uncertainty with regard to details with this system but the potential for at least several hours of light snow to much of the forecast area late Friday night into Saturday morning continues to increase. Guyer/33 && .FIRE WEATHER... Very dry air in place over the area today will undergo a moistening trend thru this week as several weak storm systems move across the region. But first, one more day of windy and very dry weather will impact eastern NM Tuesday with above normal temps. A few hours of marginally critical fire wx conditions are expected. The west will see increasing clouds and some light rain/snow showers by Tuesday evening. A cold front will arrive early Wednesday with colder temps and gusty north winds over eastern NM. Rain and snow showers will redevelop Wednesday night with light accums possible over the high terrain of central and northern NM. Quieter weather is expected by Thursday and Friday followed by colder temps and greater chances for rain/snow on Saturday. Ventilation will be good to excellent in most areas on Tuesday before trending poor for the rest of this week. Guyer && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.